Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Homonuclear NOE Diffusion in Regular Lattices and Helices
Authors

S. Landy
B. Rao
Journal / Anthology

Journal of Magnetic Resonance, Series A
Year: 1993
Volume: 102
Page range: 90-94
Description

In a previous paper we examined the analytical solution to the NOE equation for some simple cases of molecules possessing spatial symmetry including those where, for example, protons are located at the vertices of regular polygons, at the vertices of regular polyhedra, and on regular one-dimensional lattices. The main results of that examination were that: (1) analytical solutions for the NOE time development are, in fact, obtainable, (2) magnetization transfer may be shown rigorously to obey a damped diffusion equation, (3) the magnetization spread has a well-defined lifetime and spatial range which depend on both the molecular geometry and the tumbling correlation time, and (4) any departure from perfect spatial symmetry tends to reduce the magnetization diffusion range. This paper extends the previous investigation to more complex spin geometries including the regular helix, which is relevant to structural studies on biomolecules, and to the two-and three-dimensional lattices which are of some general interest.
Subject

*Science > Physics > Electromagnetism